If you have suffered an overdose or lost a loved one to Opana addiction, you should contact a dangerous drug lawyer in Long Island. It is possible to sue a drug manufacturer, but you can be sure that any drug company will be well protected by a support staff of defense attorneys. Having a lawyer on your side for your drug claim would be in your best interest.
Prescription drug abuse and addiction are major problems. Both patients who follow their prescription appropriately and abusers looking for a high are at risk of becoming addicted to opiate painkillers such as Opana. Opana, also known as Oxymorphone, is a medication for moderate to severe pain that is a dangerous and addictive prescription drug.
Symptoms and Dangers of Opana Overdose
Even if you use Opana as prescribed by your doctor, it is possible to form an emotional or physical dependence, and subsequently a tolerance, to the dangerous drug. Patients who develop a tolerance to Opana may increase their doses incrementally to continue feeling the same buzz caused by the opiate. Increased dosage leads to increased risk of dangerous side effects or death.
The most dangerous side effects of Opana include difficulty breathing, slow breathing, seizures and hives. These side effects require immediate medical attention.
Some of the less dangerous, but still frightening, side effects include headache, dizziness, dry mouth, confusion, fever, vomiting, stomach pain and more.
Because Opana produces a high that addicts will seek continuously, or seek to increase, there is a risk of overdose associated with the drug. If someone you know overdoses, contact your local poison control center at 1-800-222-1222 ,or call 911.
Symptoms of Opana overdose include:
- difficult, slowed or stopped breathing;
- abnormal pupil size;
- cold and/or clammy skin;
- sudden loss of consciousness;
- acute exhaustion;
- muscular weakness; and
- bluish skin, lips or fingernails.
Be sure that you seek medical attention as soon as possible for someone suffering from any of the above-listed symptoms. When you file your dangerous drug claim, you will want to include medical records and a description of the overdose symptoms.
What to Do after an Opana Overdose
Again, the most important thing to do immediately after an overdose is to get the ailing person adequate medical attention. You may also need professional help to deal with ending that person’s dependence on the drug.
Addicts most likely will suffer withdrawal symptoms when they try to stop taking Opana. These withdrawal symptoms range from uncomfortable but manageable, to life-threatening. Anxiety, tiredness, insomnia, headaches and general sickness are common symptoms of Oxymorphone withdrawal. In severe cases, symptoms of allergic reaction, breathing problems, drowsiness and constipation could occur.
It is definitely possible to sue a drug company for your suffering or loss of a loved one. The side effects of Opana are dangerous enough to constitute a valid drug claim. You could either sue as a part of a class-action lawsuit, in which many people who suffered because of the drug file against the company at once, or individually.
However you go about filing your drug claim, consider hiring a dangerous drug attorney in Long Island. A lawyer who is familiar with drug litigation and the New York legal system could be a very valuable asset in your claim.
Contact the dangerous drug attorneys at Gacovino Lake & Associates for a free consultation today. Call us at 1-800-246-4878.